Advertisement

How can oral contraceptives affect hair loss in women?

Diana Meeks
Diana Meeks on behalf of Sigma Nursing
Family Practitioner

Women who take oral contraceptives can experience hair loss. If you or someone in your family is sensitive to hormonal changes, you might be at increased risk for hair loss due to oral contraceptive use. Speak with your doctor if you notice hair loss. There are alternatives that you can take such as a low-androgen birth control pill.

Continue Learning about Hair Loss

Can hair loss be prevented?
Diana MeeksDiana Meeks
If you have hereditary baldness, you cannot prevent hair loss. You can try, however, to limit hair l...
More Answers
Do hair loss treatments really work?
Dr. Michael Roizen, MDDr. Michael Roizen, MD
Scientists and doctors have been searching for centuries for effective tonics, elixirs and drugs to ...
More Answers
What are the symptoms of hair loss?
Diana MeeksDiana Meeks
Hair falls out of your scalp as part of its natural process. The average person loses about 100 hair...
More Answers
What causes hair loss in women?
Dr. Mehmet Oz, MDDr. Mehmet Oz, MD
Most people think of balding as a male problem, but many women develop thinning hair and bald spots ...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.